MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Flashers (1864)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a multifocal intraocular lens (iol) was explanted and replaced with a monofocal dcb00 lens due to patient complaining of starbursts.The surgery went well and no extension of the incision, no suture and no surgical complication reported.It was noted that the other eye still has the patients natural lens (no surgery).No further information was reported.
 
Additional Manufacturer Narrative
Unknown, information was requested but not provided.Section b3: date of event: unknown, not provided, but the best estimate date is between back in december and march 6, 2024.Section d4: catalog number: a complete catalog number is unknown, as the serial number was not provided.Section d4: serial number: unknown, information not provided.Section d4: expiration date: unknown, as the serial number was not provided.Section d4: udi number: unknown, as the serial number was not provided.Section d6a: if implanted, give date: unknown, not provided, but the best estimate date is back in december.Section h3-other (81): the device was not returned for evaluation and the serial number for this device is unknown/not provided; therefore, no further product investigation can be performed.Should any further relevant information become available a supplemental medwatch will be filed.Device manufacture date: unknown, as the serial number was not provided.Attempts have been made to obtain the missing information; however, to date, no response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Manufacturing record review: the manufacturing records for the product were reviewed.The product was manufactured and released according to specifications.Complaint history review: a search of complaints related to this production order (po) was performed.The search revealed one additional complaint folder was received for this po.Although these complaint issues reported are related, the issue could not be confirmed as related to manufacturing.Therefore, no further actions are required.Conclusion: based on the investigation, no malfunction or product deficiency was identified.All pertinent information available to johnson & johnson surgical vision, inc., has been submitted.
 
Additional Manufacturer Narrative
Additional information: additional information provided indicated that the explanted lens was model dxr00v, 18.0 diopter, serial number (b)(6).It was noted that the lens was not saved.The following fields were updated accordingly: section d4: catalog number: dxr00vu180.Section d4: serial number: (b)(6).Section d4: expiration date: 07/01/2026.Section d4: udi number: (b)(4).Section d6a.If implanted, give date: (b)(6) 2023.Section h3 (no): the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h4: device manufacture date: 07/01/2023.Corrected data: based on the new information received above, the information in the following fields were corrected/updated accordingly: section: d2: d2a.Common device name: extended depth of focus intraocular lens.Section: d2: d2b.Device product code: poe.Section d4: model number: dxr00v.Section h6: type of investigation: 4115 - device discarded.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19005307
Report Number3012236936-2024-00992
Device Sequence Number3944166
Product Code POE
UDI-Device Identifier05050474761759
UDI-Public(01)05050474761759(17)260701
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/28/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2026
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU180
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer06/19/2024
06/26/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date06/20/2024
06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale